MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171100870
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2b: fge, lit g4: pma/510(k) #: k141521, k141597.
 
Event or Problem Description
It was reported that the balloon was ruptured occurred.A 10.0 x 80, 75cm mustang balloon catheter was advanced for dilatation.During the procedure, the balloon ruptured just prior to the intended pressure being achieved.The device was subsequently removed, and the procedure was successfully completed using another device of the same type.There were no patient complications reported.
 
Additional Manufacturer Narrative
D2b: fge, lit.G4: pma/510(k) #: k141521, k141597.The device was returned for analysis.Upon visual inspection, it was determined that the balloon was not folded, indicating that it had been subjected to positive pressure.The rated burst pressure for this device is 14 atmospheres, as specified in the mustang specifications.The returned device was connected to an encore inflation unit.During the application of positive pressure, di water was observed leaking from a pinhole in the balloon, located approximately 1 mm proximal to the distal marker band.A visual inspection of the marker bands revealed no issues.A combined visual and tactile examination of the shaft identified no kinks or damage.Additionally, a visual and tactile examination of the tip confirmed no damage.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21589916
Report Number2124215-2025-15418
Device Sequence Number8350682
Product Code LIT
UDI-Device Identifier08714729794332
UDI-Public(01)08714729794332(17)261203(10)32975205
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171100870
Device Catalogue NumberH74939171100870
Device Lot Number0032975205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale